MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534350
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of guide catheter break.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix rx biliary preloaded double bend stent was used in the biliary duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, the guide catheter broke off remaining in the prosthesis during the attempted release and it was subsequently removed using biopsy forceps.The procedure was completed with another advanix biliary preloaded stent.There were no patient complications reported as a result of this event.Note: note: it was reported that the guidewire was in the delivery system during the attempted deployment.However, the advanix biliary stent with naviflex rx delivery system instructions for use (ifu) states," for preloaded system only: if the guidewire is not completely retracted into the endoscope, the stent can not be fully deployed." the physician did not follow the steps cited in the ifu.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401captures the reportable event of guide catheter break.Block h11: the naviflex rx delivery system was returned for analysis.Visual inspection found that the pull wire, push catheter, and guide catheter were kinked.The push catheter suture hole was found torn.In addition, during the destructive test it was seen that the guide catheter was detached from the pull wire.The advanix stent was not returned.Product analysis confirmed the reported event of guide catheter break.The investigation concluded that the reported event and additional observed damages were most likely caused by the excessive force applied during the attempted stent deployment with the guide wire not fully retracted into the endoscope.Therefore, taking all available information into consideration, the overall root cause of the reported event is failure to follow instructions.A labeling review was performed, and from the information available, this device was used in a manner inconsistent with the instructions for use/product label.It was reported that the guidewire was in the delivery system during the attempted deployment.However, the advanix biliary stent with naviflex rx delivery system instructions for use (ifu) states, "for preloaded system only: if the guidewire is not completely retracted into the endoscope, the stent cannot be fully deployed".The physician did not follow the steps cited in the ifu.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix rx biliary preloaded double bend stent was used in the biliary duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, the guide catheter broke off remaining in the prosthesis during the attempted release and it was subsequently removed using biopsy forceps.The procedure was completed with another advanix biliary preloaded stent.There were no patient complications reported as a result of this event.Note: it was reported that the guidewire was in the delivery system during the attempted deployment.However, the advanix biliary stent with naviflex rx delivery system instructions for use (ifu) states," for preloaded system only: if the guidewire is not completely retracted into the endoscope, the stent cannot be fully deployed." the physician did not follow the steps cited in the ifu.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19742907
Report Number3005099803-2024-03389
Device Sequence Number7673988
Product Code FGE
UDI-Device Identifier08714729787440
UDI-Public08714729787440
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/11/2026
Device Model NumberM00534350
Device Catalogue Number3435
Device Lot Number0033197825
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2024
Supplement Date Received by Manufacturer10/08/2024
Initial Report FDA Received Date07/15/2024
Supplement Report FDA Received Date10/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale